Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Had episode of high fever and coughing. Prescribed megaclav. Can I give this medicine?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1773 Questions
Question
My son has had episode of high fever and coughing twice in 10 days. Doctor has prescribed megaclav. Is it necessary to give him the antibiotic
Posted Sun, 28 Jul 2013 in Child Health
 
 
Answered by Dr. Arun 37 minutes later
Hi XXXXX
Thanks for writing to XXXXXXX

I presume this is the first time in the last 10 days that your doctor has prescribed your kid an antibiotic. Antibiotics are indicated in high fever and cough when clinical examination points towards bacterial infection .
The indicators of bacterial infection are subtle and needs meticulous clinical examination to identify the source if it is in the throat or in the lungs or ears.

Do not worry, in any case your doctor would have prescribed the right medicine as per his clinical findings.

Do follow his treatment plan as he would not have prescribed antibiotic without any reason.

Wishing your kid a speedy recovery.

Regards
DR Arun.
Above answer was peer-reviewed by
 
Follow-up: Had episode of high fever and coughing. Prescribed megaclav. Can I give this medicine? 1 hour later
The doctor had prescribed Azythromycin the first time he had fever and when I asked him if I should wait for one day before giving the medicine, he said yes. I waited a day and my son's fever was gone. After 6 days fever has come back and coughing also.
My concern is also that it could be something other than minor throat infection?
Can it be pneumonia, because he has fever upto 102 F?
 
 
Answered by Dr. Arun 4 minutes later
Hi,

It could be pneumonia too or even throat / ears like I mentioned; but your doctor would have told you when you had checked your son with him if that was the case.

But if fever does not settle, do visit your doctor again to get him re-examined as new signs would have developed since the last visit.

Regards
Dr Arun
Above answer was peer-reviewed by
 
Follow-up: Had episode of high fever and coughing. Prescribed megaclav. Can I give this medicine? 1 hour later
So if fever goes away with the currently prescribed medication then there would be no reason to worry?

 
 
Answered by Dr. Arun 1 hour later
Hi
If fever goes away with his current medicines , I think there should be no reason to worry.
regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor